my son was having cold for quite a while so the doctor placed him on augmentin but he was also having fever while on the medication so they examined him and found that he had an ear infetion in both ears and that was causing the fever so he was placed on denvar and given drip because he was becoming dehydrated the denvar took 10 days to be completed and a side effect was diarrhea t three days after the denvar was finished he began having diarrhea so it was recoomended he took a stool test which came back normal but now he has began having diarrhea again and he has a cold so he is taking dph cough and cold i am worried should he be haing diarrheang and i fear he might become dehydated because he refuses to take the pedialyte or coconut water
1. Your son have got diarrhea that might be because of antibiotics e.g AUGMENTIN. as this medicine cause antibiotic-associated diarrhea. these medicines suppress normal flora of the gut there giving the opportunity to other bacteria to grow up and case the symptoms.
2. Tablet Denvar belongs to Cephalosporin group which also causes diarrhea in kids.
3. So just give him tablet lac.
4. You need to treat diarrhea as this is the main problem now with your kid. So give him ofloxacin -ornidazole combination syrup.
5. Give him lots of fluids including oral rehydration solution (ORS)
6. Give him some rest.
Hope I have answered your query. Let me know if I can assist you further.
Dr. Harshita, Infectious Diseases Specialist
I find this answer helpful
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]